Nortriptyline And Difficulty Swallowing

12 Replies Updated



Conversation Starter

Sd26 Says:
via mobile

I have been taking 10mg of nortriptyline at night for migraine prevention for approximately 7 weeks. Shortly after starting this medication I began to have difficulty swallowing. After I eat I feel as though I have food stuck in my throat. Even the tiny, tiny nortriptyline pill taken with a glass of water sometimes feels stuck. Is difficulty swallowing a common side effect or should I be concerned?



Showing Replies 1 - 12 of 12 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Sd26! How are you doing? I'm very sorry about the problem that you're having.

It sounds like you might be experiencing some acid reflux, many medications can cause it. Have you had this checked out by your doctor, yet? You may need to switch to a different medication, or take something that will help prevent the excess acid.

Nortriptyline is classified by the FDA as being a TCA, other typical side effects may possibly include nausea, dizziness, dry mouth and weight changes.



REPLYSHAREREPORT
Was this helpful?     0     1  
2
SD26 Says:
via mobile

Hi there.
I stopped taking the meds but have had no improvement after a week and a half so went back to the dr. She is sending me for a barium swallow to check that I have no growth or obstruction in my throat. Very worrying!!

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Verwon Says:

I hope everything turns out well, please post back and keep me updated!

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Amber valentine Says:
via mobile

I am aslo expiriencing the same problem. They get stuck in my throat and chest. The won't even go down with water. Then the heartburn kicks in.

REPLYSHAREREPORT
Was this helpful?     1     0  
5
SD26 Says:
via mobile

Just an update... Went for barium swallow and it was all clear - phew! They suspected it was nasal drip and offered nasal spray. I decided to hold off and see if my symptoms improved after a longer period of time without the nortriptyline. Happy to say that after approx 3 months the difficulty swallowing disappeared. Unfortunately without the medication my migraines returned! So I went back on the nortriptyline and sure enough the swallowing issue has come back. I think my anxiety over it was making it worse when I didn't know what was causing it though, and in turn it made it even worse. But now that I know it's just the meds I'm not concerned about it and it's only mild and not all the time. Still, as I type this just after taking my tiny pill for the day, it feels like it's lodged in my throat! Worth it to be without the migraines though, and like I said above, it's very mild now and easy to live with. It's just my new 'normal' :)

REPLYSHAREREPORT
Was this helpful?     1     0  
6
Verwon Says:

The first suggestion I'd make it to make sure you take it with a full 8 ounce glass of liquid.

In most cases, the feeling of it being stuck in your throat is due to it being to dry, when you swallow it and it causing some acid reflux.

You may find some relief with an antacid, if your doctor approves.

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Stuart Says:
via mobile

I have the same problem. I also noticed that the capsule form, which is all I can find, feels like it releases the medication early and often causes heartburn unless I drink a good amount of water with it.

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Sandra Says:
via mobile

Yes I am still having this problem. Sometimes it still feels stuck there in the morning even.

REPLYSHAREREPORT
Was this helpful?     0     0  
9
Deborah Says:
via mobile

I'm taken. The same pill just. Started NortriptylIn

REPLYSHAREREPORT
Was this helpful?     0     0  
10
S Says:
via mobile

I'm taking this medication for migraine prevention as well and have had the same swallowing difficulties since starting this medication.

REPLYSHAREREPORT
Was this helpful?     0     0  
11
Desi Says:
via mobile

I have been taking Nortriptyline for migraines as well now for about 3 months and tonight the capsule got stuck in my throat like always. This time I had to burp! It exploded and out came powder. My throat is burning. I just hope it doesn't have any bad side effects going into my system this fast.

REPLYSHAREREPORT
Was this helpful?     2     0  
12
Mom4ABC Says:

I've been taking Nortriptyline for about 3 years for neuropathic pain. It has worked wonders for me! I remember when I first started taking it I felt a strange feeling in my throat and chest area. I looked up the side effects and it said "may experience an uncomfortable feeling in your throat and chest". I started drinking a full glass of water with each pill and it went away

REPLYSHAREREPORT
Was this helpful?     1     0  


Viewing page 1 of 1     Reply


More Discussions:

Skin rash, shoulder and arm pain, difficulty swallowing
Hello, my wife began a rash on her hand that spread to the arm and then the other arm, neck, and upper chest. Deep pain ... 1 reply
nortriptyline and memory problems 2 weeks after i stopped
I had taken nortriptyline for 10 days, but I had too many side effects so my Dr. weaned me off. Now 2 weeks later I'... 3 replies
Nortriptyline and Cigarette use
I am on Nortriptyline 75 mg. My psychiatrist ordered it yesterday. She said it would help with my nicotine cravings as I... 1 reply
Tinnitus And Nortriptyline
Can Nortriptyline actually help Tinnitus caused by acoustic trauma? If so, how? ## Hi Jack, According to government stud... 2 replies
phentermine and nortriptyline
I take 50 mg of nortriptyline to help prevent migraines. I am obese and am having trouble losing weight. I want to try p... 2 replies
Weight gain and nortriptyline
Hi. I've been taking nortriptyline for 3 years now. I am 18 year old female. I originally started with only 10 mg an... 1 reply
Can I combine nortriptyline and amitriptyline?
Hi, I was on amitriptyline 20 mg before sleep time and venlafaxine 150 mg in the morning. Because of side effects my doc... 1 reply
Any contraindications nortriptyline 100mg and suboxone 8 2
Female 67 years old diagnosed with severe o.a. of lumbar spine and hip who has involuntarily stopped Norco to treat pain... 1 reply
difficulty facing with levodopa and carbidopa
My wife is suffering from PD in the age of 36 year and the doctor was advised syndopa plus, but after three years she ha... 2 replies
Can Effient cause rapid heartbeat and difficulty breathing?
Soon after my 86 year old mother takes Effient she gets rapid heartbeat and difficulty breathing. She is going to call h... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 4 August 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA